Alert archive / Colorado / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 183, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jul 6, 2025, 8:49 PM MDT for Kiowa County, Colorado. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 6, 2025, 8:49 PM MDT (02:49 UTC)
- Expired
- Jul 6, 2025, 9:45 PM MDT
- In force
- 56 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Hail
- 0.75 in
- Wind
- 70.0 mph
County Kiowa County, CO
The radar
The Goodland radar (KGLD), 121 km from the middle of the area, began a volume at 02:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 6, 1:17 PM MDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 2.8 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1429 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 1699 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.6
The text
As transmitted.
567
WUUS55 KPUB 070249
SVRPUB
COC061-070345-
/O.NEW.KPUB.SV.W.0183.250707T0249Z-250707T0345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Pueblo CO
849 PM MDT Sun Jul 6 2025
The National Weather Service in Pueblo has issued a
* Severe Thunderstorm Warning for...
Eastern Kiowa County in southeastern Colorado...
* Until 945 PM MDT.
* At 847 PM MDT, a severe thunderstorm was located 11 miles northeast
of Eads, or 21 miles southwest of Cheyenne Wells, moving southeast
at 40 mph.
HAZARD...70 mph wind gusts. A 66 mph wind gusts was measured at a
weather station in Kit Carson. Hail up to the size of
quarters may also occur with this storm.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to
mobile homes, roofs, and outbuildings.
* Locations impacted include...
Sheridan Lake, Chivington, Brandon, and Towner.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3828 10241 3861 10290 3862 10205 3828 10205
TIME...MOT...LOC 0247Z 303DEG 36KT 3859 10263
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH
$$
Hodanish1 follow-up statement
971
WWUS55 KPUB 070324
SVSPUB
Severe Weather Statement
National Weather Service Pueblo CO
924 PM MDT Sun Jul 6 2025
COC061-070345-
/O.CON.KPUB.SV.W.0183.000000T0000Z-250707T0345Z/
Kiowa CO-
924 PM MDT Sun Jul 6 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM MDT
FOR EASTERN KIOWA COUNTY...
At 924 PM MDT, a severe thunderstorm was located near Sheridan Lake,
or 26 miles west of Tribune, moving southeast at 40 mph.
HAZARD...70 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
Locations impacted include...
Sheridan Lake, Chivington, Brandon, and Towner.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3846 10267 3861 10262 3862 10205 3828 10205
3828 10241
TIME...MOT...LOC 0324Z 303DEG 36KT 3839 10223
TORNADO...POSSIBLE
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH
$$
MGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 7:05 PM MDT, 1 hour 44 minutes earlier. Its key messages:
- Strong to severe storms possible across the southeast plains this afternoon and evening, and again on Monday.
- Warmer and drier weather expected Tuesday and Wednesday.
- Hot and breezy Thursday with cooler and and more unsettled weather for Friday into the early weekend.
Area forecast discussion, Jul 6, 7:05 PM MDT, 1 hour 44 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 705 PM MDT Sun Jul 6 2025 .KEY MESSAGES... - Strong to severe storms possible across the southeast plains this afternoon and evening, and again on Monday. - Warmer and drier weather expected Tuesday and Wednesday. - Hot and breezy Thursday with cooler and and more unsettled weather for Friday into the early weekend. && .SHORT TERM /THROUGH MONDAY/... Issued at 209 PM MDT Sun Jul 6 2025 Currently...High pressure aloft remains across the Desert SW and the southern US, while an upper disturbance crosses the northern Rockies. LLVL moisture that was in place across the eastern plains this morning has persisted, providing the fuel for convection firing over the higher terrain and Palmer Divide this afternoon. Temps have warmed into the upper 70s to mid 80s for the high valleys, and 80s to around 90F for the plains as of 1 PM. Tonight...Just like yesterday, an upper disturbance crossing the northern Rockies is providing the trigger to tap into available moisture and instability for stronger to severe storms to develop across the plains this afternoon and evening, and a Severe Thunderstorm Watch has been issued for portions of CO and WY until 8 PM. The southern edge of this watch box dips down across El Paso and Kiowa counties, and though much of the severe activity is expected to remain north of the Palmer Divide, a few severe storms will be possible, with the main threats expected to be strong outflow gusts of 60 to possibly 70 mph, and hail up to around an inch in diameter. Hi-res models are indicating 1600-2000j/kg of CAPE across much of the SE plains, and 30-40 kts of bulk shear with an additional spin boost off of the Palmer. Though there are only the two counties included within the watch, the potential exists for an active night with strong storms likely across much of the plains. Convection is expected to linger late and perhaps into the overnight hours, just like last night. Further west, much drier air is in place (30s vs 50s) so while isolated convection has developed, nothing too strong is anticipated and activity should die down soon after sunset when heating ends. Plan on overnight low temps in the 40s to around 50F for the high valleys, and 50s to around 60F for the plains. Monday...Tomorrow looks like it could be another busy day, and will heavily depend on how much llvl moisture gets pushed back towards the mountains due to outflow tonight, and how much cloud cover there is that could inhibit heating. Indications on how busy it could be will likely be known by 11 AM. SPC has dropped the Slight area for severe weather down across eastern CO once again, and WPC has covered pretty much all of eastern CO with a Marginal for excessive rainfall. Look for high temps tomorrow in the 80s for the high valleys, and mid 80s to around 90F for the plains. Moore && .LONG TERM /MONDAY NIGHT THROUGH SUNDAY/... Issued at 339 AM MDT Sun Jul 6 2025 The upper high across the Four Corners region remains progged to build into south central Colorado Tuesday and Wednesday, bringing a warming and drying trend to all of south central and southeast Colorado. While there looks to be enough residual moisture for isolated to scattered higher based showers and storms over and near the higher terrain on Tuesday, Wednesday looks to be mainly dry across the area with the upper high overhead. At to slightly above seasonal temperatures areawide on Tuesday warm into the mid 90s to lower 100s across the plains on Wednesday, with 70s and 80s expected across the higher terrain and upper 80s to lower 90s across the high mountain valleys. For Thursday and beyond, latest models are in general agreement of the upper high being shunted south and east by several embedded waves translating through the faster zonal flow across the Northern Tier. Ahead of the first passing wave on Thursday, will bring breezy westerly winds and very warm temperatures leading to the potential for critical fire weather conditions across portions of the area. This passing system sends a cold front across the area leading to cooler, closer to seasonal temperatures, and more unsettled weather once again for Friday and into the early weekend, as available moisture increases across the region once again. && .AVIATION /00Z TAFS THROUGH 00Z TUESDAY/... Issued at 704 PM MDT Sun Jul 6 2025 KALS: VFR through 24 hours with diurnally-driven winds. Winds will gusts to around 20 knots for a few more hours this evening before weakening overnight. Mid-level clouds will linger through Monday. KCOS: Strong to severe thunderstorms are rolling across the area as of 23Z, and should continue off and on in the area through about 02Z. After a brief lull in activity, more showers and storms are expected to move in and out of the area near the terminal between 03- 06Z. Coverage will be spotty, by confidence for activity over the terminal has increased. Storms will produce strong outflow winds, MVFR cigs, and possibly brief periods of heavy rain and lowered vis. The area should dry out after 06Z, but some low clouds in the MVFR range should linger in the early morning hours for Monday. More showers and storms will be possible in the area Monday afternoon. KPUB: Gusty southeast winds will linger at the terminal into this evening, along with a low but non-zero chance for showers and thunderstorms overhead. Coverage will be scattered enough to leave as PROB30 for now, but any storms near the area will produce gusty outflow winds 20-30 knots, or possible stronger with any severe storms. If a storm does move over the terminal, MVFR cigs, briefly lowered vis, and brief periods of heavy rain will be possible. Showers will leave the area after 06Z. Some low clouds may set in early Monday morning, leaving conditions at MVFR for a few hours before the clouds mix out. Gusty southeast winds resume Monday afternoon, and though some showers may be expected in the area, confidence in coverage is too low to include in this round of TAFs. && .PUB WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...MOORE LONG TERM...MW AVIATION...GARBEROGLIO
Hazardous weather outlook, Jul 6, 11:31 AM MDT, 9 hours 18 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1131 AM MDT Sun Jul 6 2025 COZ058>089-093>099-071300- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1131 AM MDT Sun Jul 6 2025 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...This Afternoon and Tonight Isolated to scattered thunderstorms are expected today, with storms developing along the Palmer Divide and southeast mountains during the early afternoon, before pushing into a more unstable atmosphere across the southeast plains through the late afternoon and evening. One or two severe storms, capable of producing strong and damaging winds of 60 to 70 mph and hail up to the size of quarters will be possible. The best chances of severe storms will be generally east of a line from El Paso County to Pueblo to Springfield. Heavy rainfall will also be possible with the stronger storms. .DAYS TWO THROUGH SEVEN...Monday through Saturday Scattered afternoon and evening thunderstorms are expected once again on Monday, with storms starting over and near the higher terrain, before moving into a more unstable atmosphere across the southeast plains through the late afternoon and evening, where a few strong to severe storms capable of producing strong winds up to 60 and hail up to the size of quarters, will again be possible. All thunderstorms will be capable of producing small hail, frequent cloud to ground lightning and periods of moderate to heavy rainfall. Storms will become weaker and more isolated Tuesday through Thursday, with temperatures warming back to above seasonal norms, ahead of a passing cold which will bring cooler temperatures and increased chances for daily thunderstorms for Friday into next weekend. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be possible over portions of the region. 23/23
In the hours before
Special weather statement, Jul 6, 8:43 PM MDT, 6 minutes before
Special Weather Statement
National Weather Service Pueblo CO
843 PM MDT Sun Jul 6 2025
COZ095-096-070315-
Western Kiowa County CO-Eastern Kiowa County CO-
843 PM MDT Sun Jul 6 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN KIOWA COUNTY
THROUGH 915 PM MDT...
At 843 PM MDT, Doppler radar was tracking a strong thunderstorm 9
miles north of Eads, or 24 miles southwest of Cheyenne Wells, moving
southeast at 30 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Chivington and Brandon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 1000 PM MDT for
southeastern Colorado.
&&
LAT...LON 3834 10244 3859 10286 3862 10283 3861 10219
TIME...MOT...LOC 0243Z 299DEG 26KT 3861 10271
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
HodanishLocal storm report, Jul 6, 8:45 PM MDT, 4 minutes before
Preliminary Local Storm Report
National Weather Service Pueblo CO
845 PM MDT Sun Jul 6 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0607 PM Hail 3 NE Falcon 38.95N 104.57W
07/06/2025 M1.00 Inch El Paso CO Public
Report from mPING: Quarter (1.00 in.).
&&Local storm report, Jul 6, 8:46 PM MDT, 3 minutes before
Preliminary Local Storm Report
National Weather Service Pueblo CO
846 PM MDT Sun Jul 6 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0513 PM Hail 3 SE Manitou Springs 38.83N 104.88W
07/06/2025 M1.25 Inch El Paso CO Public
Report from mPING: Half Dollar (1.25 in.).
&&Local storm report, Jul 6, 8:47 PM MDT, 2 minutes before
Preliminary Local Storm Report
National Weather Service Pueblo CO
847 PM MDT Sun Jul 6 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0528 PM Hail 2 SW Colorado Springs 38.80N 104.84W
07/06/2025 M1.00 Inch El Paso CO Public
Report from mPING: Quarter (1.00 in.).
&&Local storm report, Jul 6, 8:48 PM MDT, 1 minute before
Preliminary Local Storm Report
National Weather Service Pueblo CO
848 PM MDT Sun Jul 6 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM Hail 3 SE Manitou Springs 38.83N 104.88W
07/06/2025 M1.50 Inch El Paso CO Public
&&Local storm report, Jul 6, 8:49 PM MDT, 0 minutes before
Preliminary Local Storm Report
National Weather Service Pueblo CO
849 PM MDT Sun Jul 6 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0534 PM Hail 4 N Black Forest 39.07N 104.71W
07/06/2025 M1.25 Inch El Paso CO Public
Report from mPING: Half Dollar (1.25 in.).
&&The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 6:04 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 41 min |
| Jul 6, 6:25 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 29 min |
| Jul 6, 6:42 PM MDT | Special Weather Statement | PUB | Huerfano | 33 min |
| Jul 6, 6:58 PM MDT | Special Weather Statement | PUB | El Paso | 47 min |
| Jul 6, 7:06 PM MDT | Flash Flood Warning | PUB | El Paso | 114 min |
| Jul 6, 7:22 PM MDT | Special Weather Statement | PUB | Pueblo | 23 min |
| Jul 6, 7:53 PM MDT | Severe Thunderstorm Warning | PUB | Teller | 52 min |
| Jul 6, 8:08 PM MDT | Special Weather Statement | PUB | Crowley | 37 min |
| Jul 6, 8:19 PM MDT | Special Weather Statement | PUB | Kiowa | 26 min |
| Jul 6, 8:23 PM MDT | Special Weather Statement | PUB | Pueblo | 37 min |
| Jul 6, 8:36 PM MDT | Special Weather Statement | PUB | Teller | 24 min |
| Jul 6, 8:43 PM MDT | Special Weather Statement | PUB | Kiowa | 32 min |
| Jul 6, 8:51 PM MDT | Special Weather Statement | PUB | Custer | 24 min |
| Jul 6, 8:57 PM MDT | Special Weather Statement | PUB | El Paso | 33 min |
| Jul 6, 9:25 PM MDT | Special Weather Statement | PUB | Fremont | 35 min |
| Jul 6, 9:32 PM MDT | Special Weather Statement | PUB | El Paso | 43 min |
| Jul 6, 9:36 PM MDT | Severe Thunderstorm Warning | PUB | El Paso, Fremont, Teller | 39 min |
| Jul 6, 9:44 PM MDT | Severe Thunderstorm Warning | PUB | Kiowa | 31 min |
| Jul 6, 10:05 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 25 min |
| Jul 6, 10:12 PM MDT | Severe Thunderstorm Warning | PUB | El Paso, Fremont, Pueblo | 48 min |
| Jul 6, 10:14 PM MDT | Special Weather Statement | PUB | Kiowa | 46 min |
| Jul 6, 10:24 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 36 min |
| Jul 6, 10:57 PM MDT | Special Weather Statement | PUB | El Paso | 33 min |
| Jul 6, 10:58 PM MDT | Special Weather Statement | PUB | Prowers | 62 min |
| Jul 6, 11:17 PM MDT | Severe Thunderstorm Warning | PUB | Prowers | 28 min |
| Jul 7, 1:44 PM MDT | Special Weather Statement | PUB | El Paso | 31 min |
| Jul 7, 2:19 PM MDT | Special Weather Statement | PUB | El Paso | 26 min |
| Jul 7, 2:47 PM MDT | Special Weather Statement | PUB | Custer | 28 min |
| Jul 7, 2:48 PM MDT | Special Weather Statement | PUB | El Paso | 27 min |
| Jul 7, 3:07 PM MDT | Severe Thunderstorm Warning | PUB | Custer, Fremont, Pueblo | 23 min |
| Jul 7, 3:10 PM MDT | Special Weather Statement | PUB | El Paso | 35 min |
| Jul 7, 3:26 PM MDT | Severe Thunderstorm Warning | PUB | Custer, Pueblo | 34 min |
| Jul 7, 3:31 PM MDT | Special Weather Statement | PUB | El Paso | 29 min |
| Jul 7, 4:55 PM MDT | Special Weather Statement | PUB | Pueblo | 35 min |
| Jul 7, 5:06 PM MDT | Special Weather Statement | PUB | Crowley | 24 min |
| Jul 7, 5:39 PM MDT | Special Weather Statement | PUB | Otero | 36 min |
| Jul 7, 5:42 PM MDT | Special Weather Statement | PUB | Las Animas | 33 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.